MAUDE Adverse Event Report: COVIDIEN 135 S-PLK X SP NO LOGO; SYRINGE, PISTON

COVIDIEN 135 S-PLK X SP NO LOGO; SYRINGE, PISTON
Model Number 8881135019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the syringe was found with short shot in the tip.There was no patient involved.
 
Additional Manufacturer Narrative
Please see section h4 for device manufacture date information.The device history record for the lot number 835160 was reviewed.This product was manufactured on november 24, 2018 and packaged on november 25,2018.The device history record for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to the reported issue.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The manufacturing site did not receive any physical samples for the evaluation; however, two pictures has been provided for the analysis.Upon visual evaluation, a broken or potential short shot tip can be observed.It is unknown whether the edges of the tip present are sharp or smooth.Without a physical sample being returned, a more thorough investigation cannot be performed, and the reported issue cannot be confirmed to be manufacturing-related; however, some potential root causes for a short shot in the tip can be due to variable mold setup parameters such as the shot size which determines the pack pressure of the melted resin.Some potential root causes for broken tip could have occurred during transport of the molded components or subassemblies, during potential further processing by the customer or end user, or due to handling or technique by the end user.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.A quality alert will be distributed to necessary production and quality personnel to heighten awareness of the reported condition.Based on all available information the definite root cause could not be determined at this time.However, if additional information becomes available, the investigation will be updated accordingly.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
135 S-PLK X SP NO LOGO
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11665348
Report Number1915484-2021-01227
Device Sequence Number19578286
Product Code FMF
UDI-Device Identifier10884521010819
UDI-Public10884521010819
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881135019
Device Catalogue Number8881135019
Device Lot Number835160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date06/16/2021
Patient Sequence Number1